Alert archive / North Dakota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 63, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jun 19, 2005, 6:27 AM CDT for Cavalier County, North Dakota. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2005, 6:27 AM CDT (11:27 UTC)
- Expired
- Jun 19, 2005, 7:17 AM CDT
- In force
- 50 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
County Cavalier County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 156 km from the middle of the area, began a volume at 11:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 11.5 hours before the alert went out and 285 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3392 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1315 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KFGF 191128
SVRFGF
NDC019-191230-
/O.NEW.KFGF.SV.W.0063.050619T1127Z-050619T1230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
627 AM CDT SUN JUN 19 2005
THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN CAVALIER COUNTY IN NORTHEAST NORTH DAKOTA
THIS INCLUDES THE CITY OF LANGDON
* UNTIL 730 AM CDT.
* AT 623 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THE STORM WAS LOCATED NEAR
OLGA...OR 17 MILES EAST OF LANGDON...MOVING TO THE NORTHEAST AT 70
MPH.
DAMAGING WINDS...LARGE HAIL...DEADLY LIGHTNING AND TORNADOES ARE ALL
POSSIBLE IN SEVERE THUNDERSTORMS. SEEK SHELTER IN A REINFORCED
BUILDING IMMEDIATELY.
LAT...LON 4856 9845 4856 9795 4898 9796 4899 9845
4897 9857
$$
HOPPES2 follow-up statements
000
WWUS53 KFGF 191151
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
650 AM CDT SUN JUN 19 2005
NDC019-191230-
/O.CON.KFGF.SV.W.0063.000000T0000Z-050619T1230Z/
CAVALIER ND-
650 AM CDT SUN JUN 19 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 730 AM CDT FOR
EASTERN CAVALIER COUNTY...
AT 645 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THE STORM WAS LOCATED 8 MILES
NORTH OF LEROY...OR 31 MILES NORTHEAST OF LANGDON...MOVING TO THE
NORTHEAST AT 60 MPH. SPOTTERS REPORT 15 INCH DIAMETER TREES DOWN AND
A POLE BARN BLOWN DOWN IN LANGDON AT 620 AM CDT.
REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
IF SEVERE WEATHER IS OBSERVED CONTACT YOUR LOCAL LAW ENFORCEMENT AND
ASK THEM TO RELAY YOUR INFORMATION TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4865 9821 4865 9797 4899 9797 4899 9845
4898 9857
$$
HOPPES000
WWUS53 KFGF 191217
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
716 AM CDT SUN JUN 19 2005
NDC019-191226-
/O.CAN.KFGF.SV.W.0063.000000T0000Z-050619T1230Z/
CAVALIER ND-
716 AM CDT SUN JUN 19 2005
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CAVALIER COUNTY IS
CANCELLED...
AT 716 AM CDT...THE SEVERE THUNDERSTORM IN EASTERN CAVALIER COUNTY
HAS MOVED OUT OF THE COUNTY. SO THE WARNING HAS BEEN CANCELLED.
LAT...LON 4865 9821 4865 9797 4899 9797 4899 9845
4898 9857
$$
HOPPESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 4:25 AM CDT, 2 hours 2 minutes earlier.
Area forecast discussion, Jun 19, 4:25 AM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 425 AM CDT SUN JUN 19 2005 .DISCUSSION...MAIN FORECAST CHALLENGE IS PRECIPITATION. WHEN LOOKING AT THE LATEST SURFACE ANALYSIS...LOW PRESSURE SYSTEM IS CENTERED NEAR RAP...WITH AN INVERTED TROF EXTENDING ALONG A BIS-DVL-YWG LINE. LATEST AREA RADARS SHOW SEVERE CONVECTION MOVING THROUGH CENTRAL ND AT THIS TIME. WITH THESE STORMS HAVING A HISTORY OF HAIL AND HIGH WINDS...CURRENT SR THUNDERSTORM WATCH FOR PART OF NE ND IS STILL VALID UNTIL 8AM. WHEN COMPARING MODELS...ALL ARE PRETTY SIMILAR... BUT WITH ETA APPEARS TO HAVE INITIALIZED CONVECTION BETTER AND GFS HAS FEEDBACK PROBLEMS LATER ON...SO LEANED TOWARDS ETA SOLUTION. MODEL SOUNDINGS KEEP AREA QUITE UNSTABLE THROUGHOUT THE DAY...WITH HIGH CAPE VALUES. THE FRONTAL BOUNDARY IS SLOW IN MOVING E...SO IT LINGERS OVER THE AREA INTO MON...KEEPING THE POTENTIAL FOR SEVERE WEATHER AND HEAVY RAIN IN THE FORECAST. THE BIGGEST CHALLENGE TODAY IS WHAT WILL HAPPEN WITH THE 700MB CAP. IT CURRENTLY APPEARS THAT CAP WILL HOLD OVER SE ND AND WC MN THROUGH MUCH OF THE DAY AND EVEN POSSIBLY INTO THIS EVENING...KEEPING THIS PORTION OF THE AREA DRY...WITH PLENTY OF HEATING OCCURRING. THIS HEAT IN COMBINATION WITH DEWPOINTS AROUND 70...WILL RESULT IN HEAT INDICES RISING TO AROUND 100. THUS...DAY SHIFT WILL HAVE TO CONTINUE TO MONITOR THIS AREA FOR POSSIBLE HEAT ADVISORY FOR THIS AFTERNOON. THETA-E RIDGE AND SURFACE MOISTURE FLUX CONVERGENCE HANG ALONG THE FRONTAL ZONE INTO MONDAY...WITH PW VALUES REMAINING AROUND 1.5 INCHES. SO...WILL UPDATE AND REISSUE ESF. FINALLY ON MON NIGHT...HIGH PRESSURE BUILDS IN...PUSHING THE LOW AND THE CHANCES FOR THUNDERSTORMS TO THE S AND E OF THE REGION. THE HIGH DOMINATES THE WEATHER INTO WED. THE NEXT CHANCE OF THUNDERSTORMS BRUSHES THE AREA ON WED. WHEN LOOKING AT THE EXTENDED FORECAST...THERE STILL IS PRETTY GOOD CONTINUITY...WITH THE NEXT LOW PRESSURE SYSTEM TRACKING ACROSS S CANADA AND DRAGGING A FRONT THOUGH THE REGION AND ADDITIONAL CHANCES FOR PRECIPITATION. THUS...ONLY MINIMAL CHANGES NEEDED IN EXTENDED FORECAST. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...HYDROLOGIC OUTLOOK FOR ALL ND COUNTIES. MN...HYDROLOGIC OUTLOOK FOR ALL MN COUNTIES. && NG
Hazardous weather outlook, Jun 19, 5:40 AM CDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 540 AM CDT SUN JUN 19 2005 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-201200- BARNES ND-BENSON ND-CASS ND-CAVALIER ND-CLAY MN-EAST BECKER MN- EAST MARSHALL MN-EAST OTTER TAIL MN-EAST POLK MN- EASTERN WALSH COUNTY ND-EDDY ND-GRAND FORKS ND-GRANT MN-GRIGGS ND- HUBBARD MN-KITTSON MN-LAKE OF THE WOODS MN-MAHNOMEN MN-NELSON ND- NORMAN MN-NORTH BELTRAMI MN-NORTH CLEARWATER MN-PEMBINA ND- PENNINGTON MN-RAMSEY ND-RANSOM ND-RED LAKE MN-RICHLAND ND-ROSEAU MN- SARGENT ND-SOUTH BELTRAMI MN-SOUTH CLEARWATER MN-STEELE ND-TOWNER ND- TRAILL ND-WADENA MN-WEST BECKER MN-WEST MARSHALL MN- WEST OTTER TAIL MN-WEST POLK MN-WESTERN WALSH COUNTY ND-WILKIN MN- INCLUDING THE CITIES OF...BEMIDJI...DETROIT LAKES...DEVILS LAKE... FARGO...FERGUS FALLS...GRAFTON...GRAND FORKS...LANGDON...ROSEAU... THIEF RIVER FALLS...VALLEY CITY AND WAHPETON 540 AM CDT SUN JUN 19 2005 ...SEVERE THUNDERSTORMS REMAIN POSSIBLE TODAY AND TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS FOR ALL OF EASTERN NORTH DAKOTA...NORTHWEST AND WEST CENTRAL MINNESOTA TODAY AND TONIGHT. EARLY THIS MORNING THE SEVERE WEATHER RISK IS CONFINED TO NORTHEASTERN NORTH DAKOTA. AS THE DAY PROGRESSES...THE ATMOSPHERE WILL CONTINUE TO DESTABILIZE AND ADDITIONAL SEVERE THUNDERSTORMS ARE POSSIBLE OVER ALL OF EASTERN NORTH DAKOTA...NORTHWEST AND WEST CENTRAL MINNESOTA THIS AFTERNOON AND TONIGHT. THE MAIN SEVERE WEATHER THREATS ARE LARGE HAIL AND DAMAGING WINDS...BUT ISOLATED TORNADOS CANNOT BE RULED OUT. ALSO...ANY STORMS THAT DO DEVELOP COULD PRODUCE LOCALLY HEAVY RAINFALL AMOUNTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS REMAIN POSSIBLE OVER THE SOUTHEASTERN NORTH DAKOTA AND WEST CENTRAL MINNESOTA ON MONDAY...AND OVER THE ENTIRE AREA ON WEDNESDAY...FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL BE NEEDED TODAY AND TONIGHT. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT THE FOLLOWING URL. WEATHER.GOV/GRANDFORKS USING LOWER CASE NG
In the hours before
Local storm report, Jun 19, 5:40 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
540 AM CDT SUN JUN 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 AM TSTM WND GST 4 S HARLOW 48.11N 99.52W
06/19/2005 60 MPH BENSON ND CO-OP OBSERVER
0522 AM HAIL 3 S DEVILS LAKE 48.07N 98.87W
06/19/2005 0.88 INCH RAMSEY ND LAW ENFORCEMENT
GRAHAMS ISLAND 60 MPH WIND
0533 AM HAIL DEVILS LAKE 48.11N 98.87W
06/19/2005 0.88 INCH RAMSEY ND LAW ENFORCEMENT
&&
EWENSLocal storm report, Jun 19, 5:48 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
548 AM CDT SUN JUN 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 AM TSTM WND DMG 6 E LEEDS 48.29N 99.31W
06/19/2005 BENSON ND CO-OP OBSERVER
METAL FLAG POLE BROKEN IN HALF
&&
EWENSLocal storm report, Jun 19, 5:56 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
556 AM CDT SUN JUN 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 AM TSTM WND GST 4 SE STARKWEATHER 48.41N 98.82W
06/19/2005 90 MPH RAMSEY ND CO-OP OBSERVER
NUMEROUS TREES DOWN SOMW 4-5 FOOT DIAMETER. TOPS TWISTED
OFF
&&
EWENSLocal storm report, Jun 19, 6:05 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
605 AM CDT SUN JUN 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 AM TSTM WND DMG 5 NE STARKWEATHER 48.50N 98.80W
06/19/2005 RAMSEY ND CO-OP OBSERVER
OBSERVER REPORTED 85 MPH WINDS BEFORE POWER WENT OUT. 100
FEET OF QUONSET SHED DAMAGED. BOX ELDER TREES SNAPPED 20
FEET OFF THE GROUND.
&&
EWENSLocal storm report, Jun 19, 6:12 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
612 AM CDT SUN JUN 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 AM TSTM WND DMG STARKWEATHER 48.45N 98.88W
06/19/2005 RAMSEY ND PUBLIC
LARGE TREE TOPS OFF 15-20 FEET OFF THE GROUND.
&&
HOPKINSLocal storm report, Jun 19, 6:24 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
624 AM CDT SUN JUN 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 AM TSTM WND DMG 3 N LANGDON 48.81N 98.37W
06/19/2005 CAVALIER ND TRAINED SPOTTER
FLYING DEBRIS IN YARD. TWO 8-INCH TREES UPROOTED IN
BACKYARD.
&&
HOPKINSThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 4:34 AM CDT | Severe Thunderstorm Warning | FGF | Benson | 56 min |
| Jun 19, 4:55 AM CDT | Tornado Warning | FGF | Benson | 50 min |
| Jun 19, 5:06 AM CDT | Severe Thunderstorm Warning | FGF | Ramsey | 54 min |
| Jun 19, 5:10 AM CDT | Severe Thunderstorm Warning | FGF | Towner | 58 min |
| Jun 19, 5:37 AM CDT | Severe Thunderstorm Warning | FGF | Cavalier | 53 min |
| Jun 19, 5:52 AM CDT | Severe Thunderstorm Warning | FGF | Walsh | 23 min |
| Jun 19, 5:54 AM CDT | Severe Thunderstorm Warning | FGF | Ramsey | 36 min |
| Jun 19, 6:15 AM CDT | Severe Thunderstorm Warning | FGF | Walsh | 24 min |
| Jun 19, 6:17 AM CDT | Severe Thunderstorm Warning | FGF | Pembina | 28 min |
| Jun 19, 6:44 AM CDT | Severe Thunderstorm Warning | FGF | Pembina | 56 min |
| Jun 19, 3:53 PM CDT | Tornado Warning | FGF | Grand Forks, Walsh | 67 min |
| Jun 19, 6:20 PM CDT | Tornado Warning | FGF | Grand Forks | 40 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.